Alert archive / California / Wind Advisories in 2017

Wind Advisory 25, NWS Hanford, CA

October 7, 2017

NWS Hanford, CA issued this wind advisory at Oct 7, 2017, 10:28 PM PDT. It took effect at Oct 8, 2017, 10:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2017, 10:28 PM PDT (05:28 UTC)
In effect from
Oct 8, 2017, 10:00 PM PDT
Expired
Oct 9, 2017, 11:00 PM PDT
In force
25 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

900 
WWUS76 KHNX 080528
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1028 PM PDT Sat Oct 7 2017

CAZ091-092-095-098-099-081400-
/O.NEW.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Bakersfield, Tehachapi, Lake Isabella, 
Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave
1028 PM PDT Sat Oct 7 2017

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 2 AM to 11 PM PDT Monday.

* WINDS...East 20 to 30 mph with gusts up to 55 mph.

* TIMING...2 AM to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 50 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Riley
6 follow-up statements
239 
WWUS76 KHNX 081331
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
631 AM PDT Sun Oct 8 2017

CAZ091-092-095-098-099-082100-
/O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Bakersfield, Tehachapi, Lake Isabella, 
Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave
631 AM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WINDS...East 20 to 30 mph with gusts up to 55 mph.

* TIMING...2 AM to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 50 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
356 
WWUS76 KHNX 081954
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1254 PM PDT Sun Oct 8 2017

CAZ098-099-090400-
/O.EXT.KHNX.WI.Y.0025.171009T0500Z-171010T0600Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
1254 PM PDT Sun Oct 8 2017

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 11 PM
PDT MONDAY...

* WINDS...East 20 to 30 mph with gusts up to 45 mph.

* WHERE...Strongest winds will occur near Inyokern...Ridgecrest...
  China Lake. Most of the desert area will be breezy.

* TIMING...10 PM this evening to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ095-090400-
/O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1254 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WINDS...East 20 to 30 mph with gusts 45 to 55 mph.

* WHERE...Very strong winds along the East to West oriented
  passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings
  Valley.

* TIMING...2 AM to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-090400-
/O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
1254 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WINDS...East 15 to 25 mph with gusts 35 to 45 mph.

* WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler 

* TIMING...2 AM to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 50 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Barlow
080 
WWUS76 KHNX 090349
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
849 PM PDT Sun Oct 8 2017

CAZ098-099-091400-
/O.CON.KHNX.WI.Y.0025.171009T0500Z-171010T0600Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
849 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...

* WINDS...East 20 to 30 mph with gusts up to 45 mph.

* WHERE...Strongest winds will occur near Inyokern...
  Ridgecrest...and China Lake. 

* TIMING...until 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-091400-
/O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
849 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WINDS...East 20 to 30 mph with gusts 45 to 55 mph.

* WHERE...Very strong winds along the East to West oriented 
  passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings 
  Valley.

* TIMING...2 AM to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-091400-
/O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
849 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...

* WINDS...East 15 to 25 mph with gusts 35 to 45 mph.

* WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler

* TIMING...2 AM to 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 50 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
899 
WWUS76 KHNX 091350
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
650 AM PDT Mon Oct 9 2017

CAZ098-099-092200-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
650 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* WHERE...Strongest winds will occur near Inyokern... 
  Ridgecrest...and China Lake.

* TIMING...until 11 PM Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-092200-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
650 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...East 20 to 30 mph with gusts up to 55 mph.

* WHERE...Very strong winds along the East to West oriented 
  passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings 
  Valley.

* TIMING...Until 11 PM Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-092200-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
650 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Southeast 10 to 20 mph with gusts up to 35 mph.

* WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler

* TIMING...Until 11 PM Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 50 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
488 
WWUS76 KHNX 091837
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1137 AM PDT Mon Oct 9 2017

CAZ098-099-091945-
/O.CAN.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Indian Wells Valley-Southeastern Kern County Desert-
1137 AM PDT Mon Oct 9 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory for the Kern County desert areas.

Winds have remained below advisory criteria in these areas, but
expect easterly winds with gusts around 35 mph to continue 
through this afternoon.

$$

CAZ095-100600-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1137 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...East 20 to 30 mph with gusts up to 55 mph.

* WHERE...Very strong winds along the East to West oriented
  passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings
  Valley.

* TIMING...Until 11 PM tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-100600-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
1137 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Southeast 10 to 20 mph with gusts up to 35 mph.

* WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler.

* TIMING...Until 11 PM tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 50 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
708 
WWUS76 KHNX 100556
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1056 PM PDT Mon Oct 9 2017

CAZ095-100700-
/O.EXP.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1056 PM PDT Mon Oct 9 2017

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Occasional breezy conditions will continue to persist through 
early Tuesday morning.

$$

CAZ091-092-100700-
/O.EXP.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
1056 PM PDT Mon Oct 9 2017

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Occasional breezy conditions will continue to persist through 
early Tuesday morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:30 PM PDT, 7 hours 58 minutes earlier.

Area forecast discussion, Oct 7, 2:30 PM PDT, 7 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
230 PM PDT Sat Oct 7 2017

.SYNOPSIS...Dry weather is expected over the central California
interior for the next several days. Sunday and Columbus Day will
be cooler. Gusty east winds will impact much of Kern county
Sunday night through at least midday Monday with areas of blowing
dust in the southern San Joaquin Valley.

&&

.DISCUSSION...Sunny skies rule the central California interior
again this afternoon and the sun is warming temperatures to toasty
levels in the San Joaquin Valley, lower foothills and the Kern
county desert. A cooler air mass is on its way, though, and it
will make inroads into the CWA Sunday afternoon and Sunday night
behind a dry cold front. Northerly winds will become gusty in the
wake of this cold front from Merced county southward over the
western half of the San Joaquin Valley Sunday afternoon and also
in the Indian Wells Valley by Sunday evening. Winds will trend
offshore across central California Sunday night as a surface high
pressure system (1035 mb) settles over Idaho. Synoptically, this
will be a favorable set up for brisk easterly winds to occur
through east to west oriented canyons and passes in the Kern county
mountains Sunday night into Columbus Day. Those easterly winds will
downslope into the south end of the San Joaquin Valley and become
gusty later Sunday night through the morning hours Columbus Day
and may be accompanied by blowing dust and a noticeable drop in
humidity. The models haven't been very consistent with this idea,
so until our confidence increases, we will hold off on the issuance
of any wind advisories for these areas and address it in our social
media venues for now. Otherwise, Columbus Day will be noticeably
cooler, especially in the Kern county desert, where high temps will
only be in the 70s.

Offshore winds will abate Monday afternoon as the surface high
weakens over Idaho and a short wave ridge aloft moves over central
California. Tuesday will become a little warmer, even though the
upper level ridge flattens out. An onshore flow will become
re-established across central California by the middle of next
week as an upper level trough moves into the Pacific Northwest.
Hence, Wednesday and Thursday will trend cooler again, ending up
slightly below mid October normals.

The models forecast another upper level trough to move into the
Pacific Northwest toward the end of next week into next weekend.
However, all of them have significantly differed on the track and
magnitude of this trough. The GFS is much deeper and farther
west than any of the other models, so if this solution ends up being
right, the weather across our CWA will become unsettled and much
cooler than we are currently forecasting.  Either way, temperatures
on days 6 and 7 will still average cooler than normal. That's a far
cry from this afternoon.

&&

.AVIATION...
VFR conditions will prevail across the Central CA interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Durfee
avn/fw...JDB
synopsis...Durfee

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:40 AM PDTRed Flag WarningHNX43 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.